MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an ivc filter removal and using a micropuncture transition less stiffened cannula access set, the introducer broke off inside of the patient.The physician gained access through the right groin, snared the tip of the wire, and pulled the wire and snare out of the right jugular access.There was no scarring or calcification noted at the access site.There was no resistance noted during insertion or removal of any components.Upon removal of the introducer part of the device broke off.The piece that broke, the distal half of the introducer, came out as it was stuck to the wire.The physician maintained access, pulled the wire back down and finished the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an ivc filter removal and using a micropuncture transitionless stiffened cannula access set, the introducer broke off inside of the patient.The physician gained access through the right groin, snared the tip of the wire, and pulled the wire and snare out of the right jugular access.There was no scarring or calcification noted at the access site.There was no resistance noted during insertion or removal of any components.Upon removal of the introducer part of the device broke off.The piece that broke, the distal half of the introducer, came out as it was stuck to the wire.The physician maintained access, pulled the wire back down and finished the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The complainant returned one used and damaged outer introducer from an mpis-401-10.0-sc-nt-sst to cook for investigation.Physical examination of the returned device showed the introducer was separated into two segments.The segment with the hub was 5cm in length, and the other segment was also 5cm in length.Cook completed a review of the device history record (dhr).The dhr for the reported lot number found no relevant non-conformances.A component lot associated with the complaint lot found one relevant non-conformance on six devices for shaft damage, however, the devices were scrapped.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance, adequate inspection activities have been established, and there are no other lot related complaints that have been received from the field.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.A device master record (dmr) review was performed, and the device quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.The investigation found that the affected component is supplied to cook from an external supplier.The supplier reviewed their production process for the component and the investigation noted that upon review of the provided pictures reveals limited elongation at the failure site, while a review of the tensile data indicates 600-700% elongation prior to failure.This suggests that the integrity of the tube may have been compromised during subsequent processing and handling or during device use or the presence of a defect at the site of failure.However, a definitive root cause cannot be determined.If the tube was bent prior or damaged prior to extraction, this would create a stress riser and lead to the tube failure.There are not any indications that the product failed to meet specifications.Based upon the available information and the results of the supplier investigation, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13770178
Report Number1820334-2022-00394
Device Sequence Number17401656
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)240512(10)13958797
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number13958797
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENTSON WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale